MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 021305
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported during ureteric access, catheter removed from body.Piece of catheter retrieved.New catheter to be used.From body.Additional information was received on 21jan2019.The catheter was placed for a retrograde pyelogram (rpg).During the procedure, the catheter was seen falling apart inside the patient.The pieces were removed immediately using grasping forceps and a new catheter was placed to complete the procedure successfully.No additional procedures were required.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
There is no new event information to report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.Customer returned one opened package labeled with part number 021305 and lot number 9235234.Visual examination confirmed the catheter was returned in used condition.The catheter is curved in several locations caused from shipping condition.The catheter length measured 69.2cm.A cup with shaved catheter material was also received.Closer examination of the catheter shows one long scrape mark starting 1cm from the distal tip at the 1st ink band.The scrape mark ends at the last set of ink bands on the proximal end.An instrument of undetermined origin has scraped catheter.A review of the device history record did not observe any non-conformances that may have contributed to this incident.A review of complaint history revealed this complaint to be the only one associated with complaint lot number 9235234.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing and quality control are in place to assure functionality and device integrity prior to shipping.The conclusion of this complaint is that an unintended use error has likely contributed to this event as the device appears to have been scraped by another device.However, a definitive conclusion could not be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8267805
Report Number1820334-2019-00131
Device Sequence Number13973669
Product Code GBL
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)211015(10)9235234
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Catalogue Number021305
Device Lot Number9235234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGID CYSTOSCOPE
Patient Age39 YR